| Model Number |
24MM BASEPLATE, MODULAR |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/11/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
Event or Problem Description
On (b)(6) 2025, a sales representative reported via email that an ar-9560-24 baseplate 24 mm and an ar-9561-30s central screw 30 mm were being implanted when the screw disassociated from the baseplate.Before pressing the two implants together it was confirmed that the screw was correctly seated onto the baseplate, and the components were pressed together properly.During implantation, they attempted an adjustment, and when the baseplate came out, the screw stayed in.Both components appeared stripped.The case was completed, and no further details were provided.This was discovered during a reverse total shoulder on (b)(6) 2025, with no reported patient harm.Additional information was received on 06/27/2025: during the procedure, the screw and baseplate appeared to disassociate while being implanted.Both components were successfully extracted using the appropriate removal instruments, and the case proceeded without complication.The baseplate was replaced with part number ar-9560-24, and the screw was replaced with part number ar-9561-30s.There was a minimal case delay and a limited time required to remove and replace the components.No additional anesthesia was administered.No instruments beyond the standard removal tools were used, and no further bone preparation was necessary.The patient¿s bone quality was reported as good.There was no breakage of the implant or instruments.Both the screw and baseplate were fully retrieved.There were no reports of adverse effects on or after the surgery.
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error due to misalignment of the threads and/or not meeting torque requirements when tightening the locking screw.The dfu for this device, dfu-0189-eo revision 7, gives the following warning: 9.Failure to achieve the appropriate torque requirements when tightening locking screws may result in the premature loosening of the device.